Ask a doctor

Breakout After Photofacial

After having the photofacial, I developed red spots and little pimples all over my face. The Doctor gave me an antibotic which cleared up the virus but my face is still 2 weeks later breaking out in acne especially around my chin.

Doctor Answers (3)

Photofacial

+1

This is not uncommon, and needs to be addressed with a prescription of medication if appropriate.  See your Board Certified Dermatologist or Board Certified Plastic Surgeon for pretreatment, and post treatment.

Web reference: http://www.facebook.com/elitemdspa

Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

Pimple breakout after IPL/ photofacial treatment

+1

Unfortunately, breakouts after facial or back IPL treatments are not unusual, especially in patients who are acne-prone. As part of our pre- procedure counseling, we let our patients know this, and we optimize their Skincare to minimize breakout occurrence. Additionally, all patients receive a clinical facial, peel or microdermabrasion treatment as necessary to optimize and prep their skin before first treatment.

During this time, patients are made aware to call in if they need additional care, such as an oral or topical antibacterial if it has not been included in their skin care regimen. You are likely still breaking out, coincident to hormonal changes or other factors that play a role in acne breakouts IPL in combination with a photosensitizer like levulonic acid has been used successfully in the treatment of acne.

Seattle General Surgeon

Breakout after photofacial

+1

You need to consult with a boarded dermatologist ASAP. This will allow you to receive the proper care for the IPL induced acne flare up.

From MIAMI DR. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.